MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUGUIDE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TRUGUIDE; BIOPSY INSTRUMENT
Catalog Number C2020A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: (b)(6)2024) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a ct-guided biopsy procedure through normal density lesion, during aspiration when physician pulled back on syringe to aspirate the abscess, the hub allegedly broke off of the needle.It was further reported that the needle was retrieved with forceps.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one truguide coaxial cannula in two segments and a depth stop were received for evaluation.Upon visual evaluation, the truguide coaxial cannula appeared to have blood residue throughout.The proximal end of the detached cannula appeared to be compressed.It was noted that the cannula hub was broken.The proximal end of the cannula was noted to be flatten.A bend was noted on the proximal portion of the cannula.Three electronic photos were provided and reviewed.The 1st photo captures a broken piece of cannula hub.The 2nd photo shows a labeling information and verified with tw.The 3rd photo captures a bent and broken proximal end of the cannula.Therefore, based on the photo review the reported break issue and identified bent can be confirmed.Therefore, the investigation is confirmed for the reported break issue as the cannula hub was broken.And the investigation is confirmed for the identified bent issue as a bend was noted on the proximal portion of the cannula.And the investigation is confirmed for the identified improper or incorrect procedure or method as the device was used against the indication of use.A results letter needs to be provided to the end user informing them of the investigation conclusions.A definitive root cause for the reported break issue and identified bent issue are determined to be use related.A definitive root cause for the identified improper or incorrect procedure is determined to be use related.Labeling review: based on the provided information the usage of device is against the indications of use that is the customer used the truguide needle for aspiration purpose and it is determined to be use related issue, therefore a labeling review was performed.A review of the bard truguide disposable coaxial biopsy needle instructions for use determined the product labeling documentation is adequate.Per the bard truguide disposable coaxial biopsy needle instructions for use how supplied section, the coaxial biopsy needle guide is intended for use as a guiding needle in obtaining core biopsy samples from soft tissue such as liver, kidney, spleen, lymph nodes and various soft tissue lesions.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a computed tomography guided pelvic aspiration procedure through normal density tissue, when physician pulled back on syringe to aspirate the abscess, the hub was allegedly broken off from the needle.It was further reported that broken needle was removed by using forceps.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one truguide coaxial cannula in two segments and a depth stop were received for evaluation.Upon visual evaluation, the truguide coaxial cannula appeared to have blood residue throughout.The proximal end of the detached cannula appeared to be compressed.It was noted that the cannula hub was broken.The proximal end of the cannula was noted to be flatten.A bend was noted on the proximal portion of the cannula.Three electronic photos were provided and reviewed.The 1st photo captures a broken piece of cannula hub.The 2nd photo shows a labeling information and verified with tw.The 3rd photo captures a bent and broken proximal end of the cannula.Therefore, based on the photo review the reported break issue and identified bent can be confirmed.Therefore, the investigation is confirmed for the reported break issue as the cannula hub was broken.And the investigation is confirmed for the identified bent issue as a bend was noted on the proximal portion of the cannula.And the investigation is confirmed for the identified improper or incorrect procedure or method as the device was used against the indication of use.A results letter needs to be provided to the end user informing them of the investigation conclusions.A definitive root cause for the reported break issue and identified bent issue are determined to be use related.A definitive root cause for the identified improper or incorrect procedure is determined to be use related.Labeling review: based on the provided information the usage of device is against the indications of use that is the customer used the truguide needle for aspiration purpose and it is determined to be use related issue, therefore a labeling review was performed.A review of the bard truguide disposable coaxial biopsy needle instructions for use determined the product labeling documentation is adequate.Per the bard truguide disposable coaxial biopsy needle instructions for use how supplied section, the coaxial biopsy needle guide is intended for use as a guiding needle in obtaining core biopsy samples from soft tissue such as liver, kidney, spleen, lymph nodes and various soft tissue lesions.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TRUGUIDE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19267002
Report Number2020394-2024-00614
Device Sequence Number6996788
Product Code FCG
UDI-Device Identifier00801741085123
UDI-Public(01)00801741085123(17)240531(10)REFT0972
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberC2020A
Device Lot NumberREFT0972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer09/13/2024
12/02/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date09/27/2024
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight117 KG
Patient RaceWhite